Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anorexia

Apr 28, 2016

I have loss 38lbs due to this illness. My doctor prescribed Megace (discontinued due to severe side effects; Dronabinal leaves me lethargic with little to no appetite increase. I have also tried Periactin and other OTC meds. None of these have worked well enough to increase my appetite enough to regain my normal weight. What other medications can I try? Depression is setting in.

Response from Mr. Vergel

Are you male or female? Has your doctor checked your TSH, free T3 and free T 4 to assess thyroid function? How about testosterone?

If you are in the US, you can talk to your doctor about Oxandrolone. The cheaper sources are compounding pharmacies like EmpowerRxpharmacy.com.

Have you been treated with an antidepressant like mirtazapine (Remeron)?. It has been used to treat nausea, anxiety, post traumatic stress syndrome, and used as an appetite stimulant. The most common side effects of Remeron are drowsiness, increased appetite, weight gain. People usually take it at night and report getting up hungrier. It can make you tired so start with a low dose at night. Your doctor will be able to explain more.

Good luck

Nelson



Previous
How long
Next
Espero se encuentre bien

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement